Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Rectal Bleeding
    avatar
    MrsLupusHurts84 posted:
    Has anyone else had any problems with rectal bleeding and can this be caused by lupus I am worried and scared this morning after using the bathroom I had a lot of blood in the toilet and on the tissue bright red in color. any one else had this problem.

    Take the Poll

    Has anyone else had this problem?
    • Hemrroids
    • ulcer
    vote
    View Poll Results
    Reply
     
    avatar
    annettesole responded:
    it's called Mesenteric vasculitis. Please read up on this and if it fits your symptoms go to hospital.
     
    avatar
    annettesole responded:
    this is messinteric gastritis which may need medical attention. i may have spelled it wrong. Look it up. Lupus can cause a shredding of the inside of intestines.
     
    avatar
    lisatru62 responded:
    I have had hemorrhoids since I gave birth to my first child. They kind of went away until about three years ago. They've gotten worse this past year. Blood and mucus in your stools that vary from normal BMs to diarrhea could be a condition called "ulcerative colitis." It is also autoimmune related.

    You develop lesions on the inside of your lower intestines and this can cause pain on the left side of your abdomen, blood in your stool and diarrhea. On the other hand good old fashioned hemorrhoids can cause bright red blood in your stool.

    Use cotton pads soaked in witch hazel to reduce the swelling of the hemorrhoid and it might help the bleeding. I notice that I bleed much easier but it could be the medications. NSAIDS can cause bleeding which is why they tell you to stop taking them before surgery.

    I hope I offered some pertinent information. If it persists, please see a doctor as continuous bleeding can lead to anal cancer. My Dad had that after years of hemorrhoid bleeding.

    Good luck.

    Lisatru62
     
    avatar
    4ntate replied to lisatru62's response:
    Wow this is why I like this site I have never had an issue with hemorrhoids until the past few years wonder if the nsaids I take have to do with that?
     
    avatar
    lupylisa44 responded:
    Bright red blood in the stool usually indicates internal hemorrhoids. Dark, tarry stools indicate internal bleeding. Call your doctor so he can prescribe something to decrease the hemorrhoids and inflammation.

    Lupylisa
    With love, with patience and with faith, we'll make our way.
     
    avatar
    MrsLupusHurts84 replied to lisatru62's response:
    Thank you so much your information was very helpful and I went to the hospital and found out that I have internal Hemorrhoids which they knew about when I had a colonoscopy Feb of 2012 but never told me about, when I asked them what my test results showed they told me nothing was found during my exam but after going to the ER, I'm hearing that it showed hemorrhoids during my colonoscopy exam last year. But I am glad I know what it is now so thank you.
     
    avatar
    MrsLupusHurts84 replied to annettesole's response:
    Thank you I went to the hospital and found out that I have internal hemorroids.
     
    avatar
    An_252406 replied to annettesole's response:
    I did go to the hospital thank you for replying I found out that I have internal hemorroids thank you
     
    avatar
    MrsLupusHurts84 replied to 4ntate's response:
    I not sure but that's a good question for your Rhemy, let me know what you find out.
     
    avatar
    MrsLupusHurts84 replied to lupylisa44's response:
    Thank you and you were right I have internal hemorrhoids, thank you for replying


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.